Alert archive / Florida / High Surf Advisories in 2008
High Surf Advisory 2, NWS Miami, FL
NWS Miami, FL issued this high surf advisory at Sep 24, 2008, 3:59 AM EDT for Palm Beach County, Florida. It took effect at Sep 24, 2008, 5:00 AM EDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2008, 3:59 AM EDT (07:59 UTC)
- In effect from
- Sep 24, 2008, 5:00 AM EDT
- Expired
- Sep 26, 2008, 8:00 AM EDT
- In force
- 51 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 240759 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 359 AM EDT WED SEP 24 2008 ...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES... INCREASING NORTHEAST WINDS AND A RISING NORTHEAST SWELL WILL COMBINE TO CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY TODAY. FLZ168-241600- /O.NEW.KMFL.SU.Y.0002.080924T0900Z-080926T1200Z/ COASTAL PALM BEACH- 359 AM EDT WED SEP 24 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. NORTHEAST WINDS...UP TO 15 TO 20 KNOTS...COMBINED WITH A NORTHEAST SWELL OF 4 TO 6 FEET...WHICH WILL INCREASE UPWARDS TO 8 FEET TONIGHT AND THURSDAY...WILL COMBINE TO CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY TODAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
7 follow-up statements
000 WHUS42 KMFL 241251 AAA CFWMFL COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 851 AM EDT WED SEP 24 2008 ...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES... INCREASING NORTHEAST WINDS ALONG WITH AN INCREASING NORTHEAST SWELL WILL COMBINE TO CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY TODAY. FLZ168-242100- /O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 851 AM EDT WED SEP 24 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. NORTHEAST WINDS OF 15 TO 20 KNOTS...COMBINED WITH A NORTHEAST SWELL WHICH WILL BUILD UP TO 8 FEET TONIGHT AND THURSDAY...WILL CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY TODAY AND CONTINUING THROUGH FRIDAY MORNING. BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE EXPECTED...ESPECIALLY TONIGHT THROUGH THURSDAY. WAVES WILL BE HIGHEST ALONG THE NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE NORTHERN PALM BEACH COUNTY COAST. MINOR COASTAL FLOODING IS POSSIBLE AS WELL...MAINLY DURING HIGH TIDE AT AROUND 5 AM THURSDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS42 KMFL 241857 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 257 PM EDT WED SEP 24 2008 ...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES... INCREASING NORTHEAST WINDS ALONG WITH AN INCREASING NORTHEAST SWELL WILL COMBINE TO CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY FRIDAY MORNING. FLZ168-250900- /O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 257 PM EDT WED SEP 24 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. NORTHEAST WINDS OF 15 TO 20 KNOTS...COMBINED WITH A NORTHEAST SWELL WHICH WILL BUILD UP TO 8 FEET TONIGHT THROUGH THURSDAY...WILL CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH FRIDAY MORNING. BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE EXPECTED...ESPECIALLY LATE TONIGHT THROUGH THURSDAY. WAVES WILL BE HIGHEST ALONG THE NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE NORTHERN PALM BEACH COUNTY COAST. MINOR COASTAL FLOODING IS POSSIBLE AS WELL...MAINLY DURING HIGH TIDE AT AROUND 5 AM THURSDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ DG
000 WHUS42 KMFL 250206 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1006 PM EDT WED SEP 24 2008 ...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES... NORTHEAST WINDS ALONG WITH AN INCREASING NORTHEAST SWELL WILL COMBINE TO CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY FRIDAY MORNING. FLZ168-251200- /O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 1006 PM EDT WED SEP 24 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... NORTHEAST WINDS COMBINED WITH A LONG PERIOD NORTH TO NORTHEAST SWELL WHICH WILL BUILD TO ABOUT 6 FEET OR HIGHER THROUGH THURSDAY...WILL CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH FRIDAY MORNING. BREAKING WAVE HEIGHTS OF AROUND 10 FEET OR HIGHER ARE LIKELY...ESPECIALLY THROUGH THURSDAY. THE SURF WILL BE WORST ALONG THE NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE NORTHERN PALM BEACH COUNTY COAST WITH DANGEROUS RIP CURRENTS. MINOR COASTAL FLOODING IS POSSIBLE AS WELL...MAINLY DURING HIGH TIDE AT AROUND 6 AM AND 6 PM THURSDAY PARTICULARLY IN AREAS WHERE THE ROAD IS CLOSE TO THE WATER. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER, HIGH RISK OF RIP CURRENTS, LOCALIZED BEACH EROSION, AND POSSIBLE MINOR COASTAL FLOODING. $$ FLZ172-173-251200- /O.NEW.KMFL.CF.S.0004.080925T0206Z-080926T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 1006 PM EDT WED SEP 24 2008 ...MINOR BEACH EROSION AND HIGH RISK OF RIP CURRENTS LIKELY THROUGH NEXT DAY OR SO... NORTHEAST WINDS COMBINED WITH A LONG PERIOD NORTH TO NORTHEAST SWELL WHICH COULD BUILD TO ABOUT 4 TO 5 FEET THROUGH THURSDAY...WILL CREATE SURF CONDITIONS AT THE BEACHES OF BROWARD AND MIAMI DADE COUNTIES CAPABLE OF PRODUCING A HIGH RISK OF RIP CURRENTS...MINOR BEACH EROSION...AND POSSIBLY MINOR COASTAL FLOODING IN AREAS WHERE THE ROADS ARE CLOSE TO THE WATER. CONDITIONS ARE MORE LIKELY IN BROWARD THAN MIAMI DADE COUNTY. THE BEST CHANCE OF MINOR COASTAL FLOODING OCCURRING WOULD BE AROUND HIGH TIDE WHICH IS EXPECTED AROUND 6 AM THURSDAY MORNING AND AGAIN AROUND 6 PM IN THE EVENING. $$ PS
000 WHUS42 KMFL 251156 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 756 AM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES... A CONTINUING NORTHEAST SWELL WILL CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY FRIDAY MORNING. FLZ168-260000- /O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 756 AM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE POSSIBLE TODAY AND TONIGHT AS LARGE SWELLS CONTINUE TO MIGRATE DOWN THE SOUTHEAST COAST. THE SURF WILL BE HIGHEST ALONG THE NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE NORTHERN PALM BEACH COUNTY COAST ALONG WITH DANGEROUS RIP CURRENTS. MINOR COASTAL FLOODING IS POSSIBLE AS WELL...MAINLY DURING HIGH TIDE AROUND 6 PM TODAY PARTICULARLY IN AREAS WHERE THE ROAD IS CLOSE TO THE WATER. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED AT THE ATLANTIC BEACHES TODAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER... HIGH RISK OF RIP CURRENTS... LOCALIZED BEACH EROSION... AND POSSIBLE MINOR COASTAL FLOODING. $$ FLZ172-173-260000- /O.CON.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 756 AM EDT THU SEP 25 2008 ...MINOR BEACH EROSION POSSIBLE WITH HIGH RISK OF RIP CURRENTS THROUGH TONIGHT... A LONG PERIOD NORTH TO NORTHEAST SWELL MAY BUILD TO ABOUT 4 TO 5 FEET TODAY. THIS WILL CREATE SURF CONDITIONS AT THE BEACHES OF BROWARD AND MIAMI DADE COUNTIES CAPABLE OF PRODUCING A HIGH RISK OF RIP CURRENTS AND MINOR BEACH EROSION. THESE CONDITIONS ARE MORE LIKELY IN BROWARD THAN MIAMI DADE COUNTY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED TODAY. $$
000 WHUS42 KMFL 251236 AAA CFWMFL COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 836 AM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES... A CONTINUING NORTHEAST SWELL WILL CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY FRIDAY MORNING. FLZ168-260000- /O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 836 AM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE POSSIBLE TODAY AND TONIGHT AS LARGE SWELLS CONTINUE TO MIGRATE DOWN THE SOUTHEAST COAST. THE SURF WILL BE HIGHEST ALONG THE NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE PALM BEACH COUNTY COAST ALONG WITH DANGEROUS RIP CURRENTS. MINOR COASTAL FLOODING IS POSSIBLE AS WELL...ESPECIALLY DURING HIGH TIDE AROUND 6 PM TODAY PARTICULARLY IN AREAS WHERE THE ROAD IS CLOSE TO THE WATER. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED AT THE ATLANTIC BEACHES TODAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER... HIGH RISK OF RIP CURRENTS... LOCALIZED BEACH EROSION... AND POSSIBLE MINOR COASTAL FLOODING. $$ FLZ172-173-260000- /O.CON.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 836 AM EDT THU SEP 25 2008 ...MINOR BEACH EROSION AND COASTAL FLOODING POSSIBLE WITH HIGH RISK OF RIP CURRENTS THROUGH TONIGHT... A LONG PERIOD NORTH TO NORTHEAST SWELL MAY BUILD TO ABOUT 4 TO 5 FEET TODAY. THIS WILL CREATE SURF CONDITIONS AT THE BEACHES OF BROWARD AND MIAMI-DADE COUNTIES CAPABLE OF PRODUCING A HIGH RISK OF RIP CURRENTS AND MINOR BEACH EROSION. SOME MINOR COASTAL FLOODING IS ALSO LIKELY IN NORMALLY VULNERABLE LOCATIONS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED TODAY. $$
000 WHUS42 KMFL 252349 AAA CFWMFL COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 749 PM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES... A CONTINUING NORTHEAST SWELL WILL CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY FRIDAY MORNING. FLZ168-261200- /O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 749 PM EDT THU SEP 25 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE POSSIBLE TONIGHT AS LARGE SWELLS CONTINUE TO MIGRATE DOWN THE SOUTHEAST COAST. THE SURF WILL BE HIGHEST ALONG THE NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE PALM BEACH COUNTY COAST ALONG WITH DANGEROUS RIP CURRENTS. MINOR COASTAL FLOODING IS POSSIBLE AS WELL...ESPECIALLY DURING THE EVENING HOURS TONIGHT PARTICULARLY IN AREAS WHERE THE ROAD IS CLOSE TO THE WATER. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED AT THE ATLANTIC BEACHES TODAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER... HIGH RISK OF RIP CURRENTS... LOCALIZED BEACH EROSION... AND POSSIBLE MINOR COASTAL FLOODING. $$ FLZ172-173-261200- /O.CON.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 749 PM EDT THU SEP 25 2008 ...MINOR BEACH EROSION AND COASTAL FLOODING POSSIBLE WITH HIGH RISK OF RIP CURRENTS THROUGH TONIGHT... A LONG PERIOD NORTH TO NORTHEAST SWELL TO ABOUT 4 TO 5 FEET IS EXPECTED TONIGHT. THIS WILL CREATE SURF CONDITIONS AT THE BEACHES OF BROWARD AND MIAMI DADE COUNTIES CAPABLE OF PRODUCING A HIGH RISK OF RIP CURRENTS AND MINOR BEACH EROSION. SOME MINOR COASTAL FLOODING IS ALSO LIKELY IN NORMALLY VULNERABLE LOCATIONS. A REPORT WAS RECEIVED OF SEA WATER COMING OVER THE SEA WALL AT HOLLYWOOD BEACH JUST AFTER HIGH TIDE WHICH WAS AROUND 635 PM. OTHER AREAS EXPECTED TO HAVE SIMILAR PROBLEMS WILL BE FORT LAUDERDALE BEACH, HALLANDALE AND GOLDEN BEACH TO MIAMI BEACH. AS LOW TIDE APPROACHES LATER TONIGHT, CONDITIONS WILL IMPROVE SOMEWHAT. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED TODAY. $$
000 WHUS42 KMFL 261158 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 758 AM EDT FRI SEP 26 2008 ...SURF AND SWELLS CONTINUE TO LESSEN ACROSS THE ATLANTIC COAST... FLZ168-261300- /O.EXP.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/ COASTAL PALM BEACH- 758 AM EDT FRI SEP 26 2008 ...HIGH SURF ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE HIGH SURF ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. BUOY AND LOCAL OBSERVATIONS INDICATE THAT SEAS CONTINUE TO DIMINISH ACROSS THE LOCAL AREA. ALTHOUGH OVERALL TIDE HEIGHTS REMAIN ABOVE NORMAL...DECREASING SWELLS WILL LIMIT FURTHER BEACH EROSION AND COASTAL FLOODING CONCERNS. $$ FLZ172-173-261300- /O.EXP.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 758 AM EDT FRI SEP 26 2008 ...TIDAL HEIGHTS TO REMAIN SLIGHTLY ABOVE NORMAL BUT SWELLS DECREASING... TIDES WILL REMAIN SLIGHTLY ABOVE NORMAL HEIGHTS TODAY BUT SWELLS HAVE BEEN RAPIDLY DECREASING. AS A RESULT...FURTHER BEACH EROSION AND COASTAL FLOODING CONCERNS SHOULD BE MINIMAL. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Sep 24, 3:50 AM EDT, 9 minutes earlier.
Area forecast discussion, Sep 24, 3:50 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
350 AM EDT WED SEP 24 2008
CURRENTLY...THE SURFACE TROUGH HAS MOVED INTO THE FLA STRAITS AND A
WEAK FRONTAL BOUNDARY IS NEAR LAKE OKEECHOBEE. BOTH BOUNDARIES MOV
-ING S WITH A NE WIND MOVING SCATTERED SHOWERS SW THROUGH THE ATLC
WATERS AND ONSHORE WITH THE SHOWERS DISSIPATING WELL INLAND FROM THE
COAST.
DISCUSSION...UPPER LOW HAS CLOSED OFF OVER THE ATLC JUST E OF THE
COASTAL CAROLINAS. THE SYSTEM WILL MOVE ONSHORE INTO THE SE U.S.
TOMORROW BEFORE GRADUALLY WEAKENING AND MOVING NE THIS WEEKEND. THE
SURFACE LOW ASSOCIATED WITH THE UPPER LOW WILL REMAIN OFF OF THE SE
U.S. COAST TODAY AND MOST OF THU BEFORE MOVING ONSHORE. THE DISTUR
-BANCE OVER HISPANIOLA WILL MOVE NORTHWARD...STRENGTHEN AND ABSORB
THE SURFACE LOW OVER THE SE U.S. THE ATLC SUBTROPICAL RIDGE SE OF
THE AREA WILL BUILD BACK TOWARD S FLA OVER THE WEEKEND AND INTO NEXT
WEEK.
SHORT TERM...TODAY THROUGH FRIDAY...UPPER TROUGH AXIS HAS MOVED E OF
THE FLA PENINSULA AND SUBSIDENT DRY AIR ALOFT IS BEING PULLED SOUTH
-WARD OVER THE FLA PENINSULA. WINDS WILL BE PERSISTENT NE AND THE
CHANCES OF RAIN WILL BE MINIMAL...AFFECTING MAINLY THE ATLC AND
ADJACENT E COAST ZONES TODAY THROUGH THU WITH SOME SHOWERS WITH
POSSIBLY FRI NIL PRECIPITATION ALL AREAS. MAX TEMPS A LITTLE COOLER
E COAST ZONES BUT NEARING NORMS ON THE W. WITH THE WEAK FRONTAL
BOUNDARY MOVING THROUGH TODAY...MIN TEMPS MAY FALL NEAR NORMS FOR
THE COASTAL COMMUNITIES BUT THE INTERIOR MAY SEE THE MID TO UPPER
60S FOR THU/FRI MORNINGS.
&&
.EXTENDED...SAT THROUGH TUE...AS THE ATLC SUBTROPICAL RIDGE BUILDS
NW...DEEP-LAYER MOISTURE BEGINS TO MOVE BACK TOWARD S FLA. SOME E
COAST SHOWERS MAY OCCUR ALONG THE ATLC COAST FRI NIGHT ON THE EAST
-ERLY FLOW WITH INCREASED CHANCES OF RAIN ACROSS S FLA BEGINNING SAT
INTO NEXT WEEK. DEEPER MOISTURE AND LESS STABILITY ALOFT LEAD TO
INCREASED CHANCES OF THUNDER MON AND TUE.
&&
.MARINE...NORTHERLY WINDS REACHING CAUTION CRITERIA OVER LAKE OKEE
...ATLC AND OUTER GULF WATERS TODAY AND INTO TONIGHT. IN THE GULF
STREAM...SEAS HAVE INCREASED ABOVE SMALL CRAFT ADVISORY CRITERIA DUE
TO THE WINDS BUT ALSO DUE TO A NE SWELL GENERATED BY THE STRONG LOW
PRESSURE OFF OF THE SE U.S. COAST. THIS SWELL WILL REACH 3 TO 5 FEET
OFF OF PALM BEACH TODAY AND 1 TO 3 FEET ELSEWHERE. THE SWELL WILL
CONTINUE TO INCREASE TO 6 TO 8 FEET OFF OF PALM BEACH AND 3 TO 5
FEET ELSEWHERE TONIGHT INTO THU. MARINE CONDITIONS DETERIORATING
FOR MARINERS BUT FOR BEACH GOERS AS WELL. A HIGH RISK OF RIP
CURRENTS WILL OCCUR TODAY THROUGH THU AT THE ATLC BEACHES AND WITH
THE INCREASED SWELLS/WINDS WAVES...BREAKERS UP TO 10 FEET WILL BE
POSSIBLE...ESPECIALLY ALONG THE PALM BEACH COAST. A HIGH SURF
ADVISORY WILL BE ISSUED FOR PALM BEACH COUNTY WHICH MAY BE EXPANDED
TO INCLUDE BROWARD AND MIAMI-DADE COUNTIES...PENDING HOW THE SWELLS
ACTUALLY DEVELOP.
&&
FIRE WEATHER...LOWER DEWPOINTS EXPECTED THU AND WITH MINIMUM RH
VALUES DROPPING INTO THE 40S IN GLADES AND POSSIBLY HENDRY
COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 86 73 86 71 / 20 20 10 10
FORT LAUDERDALE 87 76 86 75 / 20 20 10 10
MIAMI 88 75 87 74 / 20 20 10 10
NAPLES 89 72 87 70 / 10 0 10 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY COASTAL PALM BEACH COUNTY TODAY THROUGH 8 AM
FRIDAY.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TODAY TO 8
AM EDT FRIDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...15/JR
SHORT TERM/AVIATION...04/ATHazardous weather outlook, Sep 23, 10:29 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1029 PM EDT TUE SEP 23 2008 FLZ063-066>075-168-172>174-241200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1029 PM EDT TUE SEP 23 2008 ...ISOLATED STORMS ATLANTIC WATERS TONIGHT... ...SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES TONIGHT... ...POSSIBLE BEACH EROSION ATLANTIC BEACHES LATE WEDNESDAY NIGHT AND THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT THE ATLANTIC WATERS OVERNIGHT. THE PRIMARY IMPACTS FROM THE STORMS WILL BE LIGHTNING STRIKES, GUSTY WINDS, LOCALLY HEAVY RAINFALL, AND ROUGH SEAS. IF YOU SEE LIGHTNING OR HEAR THUNDER, MOVE INSIDE UNTIL THE STORMS HAVE PASSED BY. WAVES: NORTHEAST SWELLS OF 2 FEET WILL CONTINUE TO AFFECT THE ATLANTIC WATERS OF SOUTH FLORIDA TONIGHT ALONG WITH NORTHEAST WINDS OF 15 KNOTS. THIS WILL ALLOW FOR THE GULF STREAM SEAS TO BE 5 TO 7 FEET TONIGHT. RIP CURRENTS: A GENERALLY NORTHEAST FLOW AROUND 10 MPH WILL KEEP A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK TROUGH IS EXPECTED TO MOVE THROUGH SOUTH FLORIDA AND THE COASTAL WATERS TONIGHT. NORTHERLY WINDS AT 10 TO SOMETIMES NEAR 20 KNOTS IS EXPECTED TO OCCUR ACROSS THE COASTAL WATERS WEDNESDAY THROUGH FRIDAY BEHIND THE TROUGH. THIS WILL INCREASE WIND WAVE HEIGHTS IN THE GULF STREAM STARTING WEDNESDAY MORNING AND REMAIN ELEVATED INTO FRIDAY. ADDITIONALLY A SWELL WILL PROPAGATE INTO THE COASTAL ATLANTIC WATERS WEDNESDAY THROUGH THE FIRST HALF OF THE COMING WEEKEND. COMBINED WAVE HEIGHTS IN THE GULF STREAM MAY REACH 7 FEET BY EARLY WEDNESDAY MORNING AND RANGE FROM 10 TO 11 FEET BY WEDNESDAY EVENING. ALSO AS SWELLS PROPAGATE INTO THE COASTAL WATERS AND ONTO THE ATLANTIC COAST MINOR BEACH EROSION MAY OCCUR ESPECIALLY FROM EARLY THURSDAY INTO LATE FRIDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 5:18 AM EDT | Marine Weather Statement | MFL | 17 hr | |
| Sep 24, 9:27 AM EDT | Special Marine Warning | MFL | 33 min | |
| Sep 24, 10:40 AM EDT | Small Craft Advisory | MFL | 17 hr | |
| Sep 24, 11:48 AM EDT | Special Marine Warning | MFL | 27 min |
Nearby
High Surf Advisories in Florida, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.